How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

last week i was prescribed ACICLOVIR for skin complaint. i

Customer Question

last week i was prescribed ACICLOVIR for skin complaint. i finishd the course friday. Sunday morning i discovererd black stools. and again to day. i do not feel any pain or illness
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Robert replied 2 years ago.
Hello,
Welcome to justanswer.com and thank you for your question.
I am going to assist you with your question. First I need a little more information-
Any change in bowel movements?
Nausea?
Are you suffering from any medical condition or on any medication ?
Kind Regards,
Dr. Robert
Customer: replied 2 years ago.

no noticable change in bowel move ments. no nausea , slight heartburn sat evening

Expert:  Dr. Robert replied 2 years ago.
Dear Customer, Thanks for providing quick additional information.
I can understand your concern.
Well, most likely you are experiencing side effects from Acyclovir. Having Black, tarry stools after finishing course of Acyclovir has been found in some persons.
Having heartburn, nausea are also side effects of this medication.
A black stool caused by food, supplements, medication, or minerals is known as "false melena".
This can also occur due to blood coming from the upper part of the gastrointestinal (GI) tract. It can occur with gastric ulcers or gastritis and /or GERD(gastro esophageal reflux disease).
As you have any other rleated symptoms, so most likely it is due to side effect of Acyclovir and would disappear by its own.
A clinical evaluation is necessary for precise diagnosis.
Please get it clinically evaluated from your doctor.
Good luck and Take care.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.